MAUDE Adverse Event Report: U.S. SURGITECH INC SURGYCUT; J-HOOK ELECTRODE

U.S. SURGITECH INC SURGYCUT; J-HOOK ELECTRODE
Model Number 790-104-535
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/17/2024
Type of Reportable Event Malfunction
Event or Problem Description
J-hook coating started coming off while in use.Performed a laparoscopic cholecystectomy.During the procedure the j-hook coating began to come off while the surgeon was using.It was discarded and a new j-hook was utilized to continue the case.There was no harm to the patient.
 
Additional Manufacturer Narrative
The actual device used during the surgical procedure was not returned to the company for evaluation as it was discarded, and a new same device was used to complete the procedure.Therefore, proper investigation on the stated device used in this surgical procedure could not be performed due to unavailability of the device.The device model with different lot no.At the contract manufacturing facility was tested.A performance test was performed on a piece of meat by activating the device by hf generator.No peeling off the coating material was detected when testing was performed on another lot of the same device model.Therefore, there could be a possibility of excess heat generation during the electrosurgery that might have caused the delamination of the tip coating material.The device instructions for use clearly states, "using coated electrodes at high power settings may cause damage to the coating.If the coating is damaged, discard the electrode".On 07/22/2024 and 07/23/2024, two more similar malfunctions were reported to u.S.Surgitech by fda (report mw5156641 & report no.Mw5156752) for same lot no.20231020 of j-hook electrodes (790-104-535).Therefore, based on those events happening in the same user facility, it was decided to withdraw the product with this particular lot no.From the user facility.As these devices with the same lot no.Were sold to only one user facility, all devices of j-hook (790-104-535) lot no.20231020 were requested to the facility to return, and a hold is put on the sales of this product until corrective actions are taken.The two samples returned for other cases were covered with blood and debris, making it difficult to see below, however, it seems minute portion of coating peeled off.This could be due to high voltage use or there could be a possibility of coating not being performed appropriately.To mitigate such risks in future, our contract manufacturer is replacing the dip coating method of tips with spray coating as a corrective action so that the coating layer is more uniformly deposited on all the tip surfaces and by chance if used at higher voltages by the user, peel off can be prevented.As of 08/15/2024, all 55 units of unused products out of (b)(6) units sold to the user facility are received backed by the company, whereas the remaining were used by the user facility and there is no product remaining in the user facility that can cause any further malfunctioning issue.Please note: the 30 days report is delayed due to the delay in production web trader account issuance, as company is submitting emdr for the first time.The user facility has already reported this case to the fda under report no.Mw5156449.

Brand Name
SURGYCUT
Common Device Name
J-HOOK ELECTRODE
Manufacturer (Section D)
U.S. SURGITECH INC
551 kimberly drive
carol stream
chicago IL 60188
Manufacturer (Section G)
HANGZHOU TONGLU SHIKONGHOU MEDICAL INSTRUMENTS CO.
100 sangyuan raod, tonglu
hangzhou
tonglu, zhejiang 31150 0
CH   311500
Manufacturer Contact
hammad yousaf
551 kimberly drive
carol stream
chicago, IL 60188
8009704877
MDR Report Key20055912
Report Number3004777218-2024-00001
Device Sequence Number7977527
Product Code GEI
UDI-Device Identifier00810014631103
UDI-Public00810014631103
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K911316
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number790-104-535
Device Catalogue Number790-104-535
Device Lot Number20231020
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/02/2024
Initial Report FDA Received Date08/23/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/20/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age36 YR
Patient SexMale
Patient Weight103 KG
Patient EthnicityNon Hispanic
Patient RaceWhite